Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1975, Volume 43, Issue 2

Voting Majority Sizes<293:VMS>2.0.CO;2-T
p. 293-300

Robert W. Rosenthal

The problem under consideration is to select the smallest majority size such that at least one social state is not defeated by any other when restrictions on possible voters' preferences are explicitly known, and when populations of arbitrary size are possible. This problem is formulated in mathematical programming terms. The special structure of the formulation is discussed, and some results concerning bounds on the majority sizes are established.

Log In To View Full Content